MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 2MM X 40MM OLIVE WIRE WITH THREADED TIP

TREACE MEDICAL CONCEPTS, INC. 2MM X 40MM OLIVE WIRE WITH THREADED TIP
Model Number 1405-2015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the tip of an olive wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The olive wire is provided to customers within a sterile kit (sk34) and marked single use.The udi referenced is for the sterile kit, sk34, that the product is distributed within.The device was not returned for evaluation.The device history records for all possible parts and lots were reviewed, and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.Additional information indicates that while drilling, the surgeon believes he hit the compression (olive) wire.The case was successfully completed with no additional patient outcomes.Based on the available information, the most likely cause of what was reported is that the olive wire broke due to impact with another device.The product is manufactured with implant grade material and no report of impact/injury or case delay, nor have any adverse events previously been reported as a result of this failure to date.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that the tip of an olive wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.The case was successfully completed with no additional patient outcomes.

Brand Name
2MM X 40MM OLIVE WIRE WITH THREADED TIP
Common Device Name
OLIVE WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key15911962
Report Number3011623994-2022-00118
Device Sequence Number5486846
Product Code HWE
UDI-Device Identifier00853114006273
UDI-Public00853114006273
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model Number1405-2015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date12/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale